Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 66, NWS Jackson, MS

April 18, 2015Simpson County, Smith County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Apr 18, 2015, 5:55 PM CDT for Simpson County, Smith County, Mississippi. It was in force for 50 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 18, 2015, 5:55 PM CDT (22:55 UTC)
Expired
Apr 18, 2015, 6:45 PM CDT
In force
50 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Simpson County, MS, Smith County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 55 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 18, 6:01 PM CDTFUNNEL CLOUD5 S Magee, MS
Apr 18, 6:21 PM CDTTORNADO1 Sse Magee, MSREPORT OF BRIEF TOUCHDOWN WITH NO DAMAGE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.9 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2015-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2015-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
654 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

950 
WUUS54 KJAN 182255
SVRJAN
MSC127-129-182345-
/O.NEW.KJAN.SV.W.0066.150418T2255Z-150418T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
555 PM CDT SAT APR 18 2015

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN SIMPSON COUNTY IN CENTRAL MISSISSIPPI...
  SOUTHWESTERN SMITH COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 645 PM CDT

* AT 554 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MAGEE...
  MOVING NORTHEAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  MAGEE AND SANATORIUM AROUND 610 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3182 8989 3199 8967 3179 8958 3178 8961
      3177 8981
TIME...MOT...LOC 2254Z 227DEG 14KT 3181 8977 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

JC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 4:25 PM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, Apr 18, 4:25 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
425 PM CDT SAT APR 18 2015

.DISCUSSION... PERSISTENT THUNDERSTORMS IN THE WESTERN AND NORTH
CENTRAL GULF OF MEXICO HAVE HAD A BIG IMPACT ON THE WEATHER OVER THE
LOWER MS VALLEY TODAY...DELAYING THUNDERSTORM DEVELOPMENT AND
SOMEWHAT LIMITING INGREDIENTS NEEDED FOR SEVERE WEATHER PRODUCTION.
AS I WRITE WE ARE FINALLY SEEING A BETTER COVERAGE OF SHOWERS AND A
FEW STORMS BUILD NORTH INTO THE REGION AS A SURFACE LOW NEAR THE
ARKLATEX GAINS A LITTLE STRENGTH AND PULLS SLOWLY NORTHWARD. THIS
ACTIVITY SHOULD CONTINUE TO INCREASE OVER THE REGION THROUGH THE
REMAINDER OF THE AFTERNOON AND INTO THE EVENING HOURS...BUT MLCAPE
VALUES LESS THAN 1000 J/KG AND LOW LEVEL SHEAR COMPROMISED BY
ANOMALOUS GULF CONVECTION WILL ONLY SUPPORT OF LIMITED THREAT OF
SEVERE OF WEATHER (AND MAINLY ALONG AND SOUTHEAST OF THE NATCHEZ
TRACE CORRIDOR). IN THESE SAME AREAS LOCALIZED HEAVY RAIN WILL
CONTINUE TO BE A CONCERN...ALTHOUGH NOT A LARGE ENOUGH CONCERN AT
THE MOMENT TO STRONGLY CONSIDER A FLASH FLOOD WATCH.

LATER TONIGHT INTO EARLY SUNDAY THE TROUGH CURRENTLY IN THE PLAINS
WILL BE APPROACHING AND INCREASING ATMOSPHERIC LAPSE RATES FROM WEST
TO EAST. THIS EVOLUTION WILL CREATE A SITUATION WHERE CAPE/SHEAR
COMBINATIONS WILL TREND TO BEING MORE FAVORABLE FOR SEVERE WEATHER
PRODUCTION...DESPITE A SYNOPTIC SITUATION NOT FAVORABLE FOR MORE
THAN ISOLATED STORMS. THIS REGIME WILL HAVE TO BE MONITORED CLOSELY
LATER TONIGHT AND THROUGH THE MORNING TOMORROW.
PERSONALLY...CONFIDENCE IS INCREASING THAT A STRAY AND VERY ISOLATED
(YET POTENTIALLY DAMAGING) SUPERCELL MAY AFFECT A FEW LOCATIONS
NORTH OF I-20 IN THE AFTERNOON. THE RISK FOR THIS WILL OF COURSE BE
MONITORED...BUT WE STILL ANTICIPATE THE MAIN WINDOW OF SEVERE
WEATHER RISK FOR TOMORROW TO COME IN THE EVENING HOURS ALONG A PRE-
FRONTAL TROUGH AXIS SLIDING IN FROM THE WEST. DURING THAT TIME A
BROKEN LINE OF SUPERCELLS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WIND GUSTS AND A TORNADO OR TWO WILL BE MOVING INTO THE ARKLAMISS
DELTA BETWEEN 8 AND 10 PM. THE RISK OF SEVERE WEATHER IN THESE
ARKLAMISS DELTA ZONES WILL INITIALLY BE SIGNIFICANT...WITH THE RISK
GRADUALLY WANING THROUGH THE LATE EVENING AND INTO THE OVERNIGHT
HOURS AS ACTIVITY PUSHES SOUTHEAST AND BECOMES MORE ISOLATED AND
PROGRESSIVELY WEAKER. HOWEVER...JUST BECAUSE A GRADUAL WEAKENING
TREND IS EXPECTED AS ACTIVITY PUSHES THROUGH THE CWA DOESN'T MEAN
ANYBODY IN THE ARKLAMISS REGION SHOULD IGNORE THE RISK FOR SEVERE
WEATHER TOMORROW NIGHT. /BB/

&&

.PREV DISCUSSION... /ISSUED 454 AM CDT SAT APR 18 2015/

LONG TERM...MONDAY THROUGH SATURDAY....MONDAY MORNING THE LARGE
CLOSED LOW IS EXPECTED TO BE CENTERED OVER THE UPPER MISSISSIPPI
VALLEY WITH ASSOCIATED LARGE AMPLITUDE UPPER LEVEL TROUGHING OVER
THE EASTERN TWO THIRDS OF THE CONUS. MODELS AGREE THAT THE
ASSOCIATED SURFACE LOW WILL BE OVER THE WESTERN GREAT LAKES REGION
MONDAY MORNING BUT THERE ARE TIMING DIFFERENCES WITH THE TRAILING
COLD FRONT THAT IS EXPECTED TO BE OVER SOUTHEAST MISSISSIPPI.
CONSENSUS PLACES THIS COLD FRONT AND THE BULK OF THE PRECIPITATION
JUST SOUTHEAST OF OUR CWA AT DAYBREAK BUT WL MAINTAIN LOW CHANCES OF
LIGHT RAIN IN OUR NORTHEAST THROUGH MID MORNING AS A WEAK SHORTWAVE
PASSES OVER OVERHEAD. DRY WEATHER IS EXPECTED AREAWIDE BY NOON.
SLIGHTLY COOLER AND MUCH DRIER AIR WILL FILTER INTO OUR CWA MONDAY
KNOCKING DEW POINTS INTO THE 40S DURING THE AFTERNOON. DRY WEATHER
IS EXPECTED TO LAST OVER OUR CWA THROUGH TUESDAY AS A SURFACE HIGH
MOVES EAST ACROSS OUR AREA. THIS SURFACE HIGH WILL SHIFT EAST
WEDNESDAY AND THE RESULTING RETURN FLOW WILL INCREASE MOISTURE TO
SUPPORT RAIN CHANCES AGAIN FROM THE WEST BY WEDNESDAY AFTERNOON.
WARMER THAN NORMAL TEMPERATURES AND GREATER RAIN CHANCES ARE
EXPECTED FOR THE END OF THE WEEK BUT THERE ARE SIGNIFICANT
DIFFERENCES IN THE MODELS WITH SOME MAIN FEATURES. THE NORTHERN
CLOSED LOW WILL MOVE SLOWLY EAST ACROSS THE GREAT LAKES REGION
TUESDAY AND WEDNESDAY AND BE OVER THE NEW ENGLAND STATES BY FRIDAY.
THIS LOW WILL TRY TO HELP SUPPORT ANOTHER COLD FRONT DROPPING INTO
OUR CWA THURSDAY INTO FRIDAY BUT INDUCED SHORTWAVE RIDGING
DOWNSTREAM OF A SECOND CLOSED LOW MOVING OVER THE DESERT SOUTHWEST
THURSDAY LOOKS TO IMPEDE THE COLD FRONT INTO OUR AREA. SHORTWAVES
ROUNDING THE BASE OF THE SOUTHERN CLOSED LOW LOOK TO COMBINE WITH
INCREASING MOISTURE AND DAYTIME HEATING FOR A ROUND OF CONVECTION
THURSDAY AND FRIDAY. BOTH GFS AND ECMWF OPEN THE CLOSED LOW AND
BRING THE REMAINING SHORTWAVE TROUGH ACROSS OUR REGION SATURDAY BUT
DIFFER ON THE SURFACE FEATURES WITH THE GFS DEPICTING A MUCH DEEPER
LOW AND STRONGER COLD FRONT ACROSS OUR AREA. FOR NOW...GREATEST POPS
THROUGH THE LONG TERM WILL BE CARRIED FRIDAY AND FRIDAY NIGHT. /22/

&&

.AVIATION...MOST SITES ARE MVFR THIS AFTERNOON AND EXPECT THESE
CONDITIONS TO CONTINUE INTO THE EVENING HOURS. SHRA/TSRA ARE
DEVELOPING AND WILL MOVE ACROSS THE AREA THIS AFTERNOON AND EVENING
BRINGING WITH IT OCCASIONAL IFR CONDITIONS. SHRA WILL CONTINUE TO BE
POSSIBLE THROUGH MUCH OF THE PERIOD WITH IFR CONDITIONS RETURNING
AFTER 07-08Z FOR ALL SITES. THE WINDS WILL REMAIN LIGHT OUT OF THE
EAST TO SOUTHEAST BECOMING SOUTHWESTERLY EARLY ON SUNDAY./15/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       64  82  61  74 /  75  25  37   8
MERIDIAN      65  82  63  76 /  62  27  34  11
VICKSBURG     63  81  58  74 /  78  26  38   6
HATTIESBURG   66  84  65  81 /  58  28  19   7
NATCHEZ       64  82  59  74 /  75  24  36   4
GREENVILLE    62  79  57  71 /  50  29  61   7
GREENWOOD     64  80  58  72 /  62  28  59  11

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

BB/22/15
Hazardous weather outlook, Apr 18, 2:56 PM CDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
256 PM CDT SAT APR 18 2015

ARZ074-075-MSZ018-019-025-026-034-035-192000-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-WASHINGTON-
HUMPHREYS-
256 PM CDT SAT APR 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND
NORTHWEST MISSISSIPPI.

.DAY ONE...TONIGHT THROUGH SUNDAY NIGHT

SEVERE THUNDERSTORMS
THREAT...SIGNIFICANT
TIMING...SUNDAY THROUGH SUNDAY EVENING

A POTENT SET-UP FOR SEVERE WEATHER SHOULD TAKE SHAPE LATE SUNDAY
AFTERNOON THROUGH THE EVENING HOURS. THERE IS A SIGNIFICANT THREAT
FOR SEVERE STORMS CAPABLE OF PRODUCING GOLF BALL TO BASEBALL SIZE
HAIL AND A FEW TORNADOES ALONG WITH DAMAGING WINDS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY
THROUGH SUNDAY NIGHT.

LAZ023-MSZ030-032-042-192000-
FRANKLIN-CLAY-CHOCTAW-YAZOO-
256 PM CDT SAT APR 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...AND NORTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

FLOODING
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

TORNADOES
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...SUNDAY

A FEW SEVERE STORMS COULD DEVELOP THIS AFTERNOON AND EVENING. THE
MOST INTENSE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND
GUSTS AND PERHAPS A TORNADO. IN ADDITION...HEAVY RAINFALL WILL BE
POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

A POTENT SET-UP FOR SEVERE WEATHER SHOULD TAKE SHAPE LATE SUNDAY
AFTERNOON THROUGH THE EVENING HOURS. THERE IS AN ELEVATED THREAT FOR
SEVERE STORMS CAPABLE OF PRODUCING HAIL TO THE SIZE OF GOLF BALLS
ALONG WITH DAMAGING WINDS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON AND SUNDAY THROUGH SUNDAY NIGHT.

LAZ007>009-015-016-MSZ027>029-036-040-041-192000-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON-CARROLL-
MONTGOMERY-WEBSTER-HOLMES-ISSAQUENA-SHARKEY-
256 PM CDT SAT APR 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND
WEST CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT THROUGH SUNDAY NIGHT

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...SUNDAY THROUGH SUNDAY EVENING

A POTENT SET-UP FOR SEVERE WEATHER SHOULD TAKE SHAPE LATE SUNDAY
AFTERNOON THROUGH THE EVENING HOURS. THERE IS AN ELEVATED THREAT FOR
SEVERE STORMS CAPABLE OF PRODUCING HAIL TO THE SIZE OF GOLF BALLS
ALONG WITH DAMAGING WINDS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY
THROUGH SUNDAY NIGHT.

LAZ024-025-MSZ031-033-037>039-043>045-047>049-053-059-192000-
CATAHOULA-TENSAS-LOWNDES-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-MADISON-
LEAKE-NESHOBA-WARREN-HINDS-RANKIN-CLAIBORNE-JEFFERSON-
256 PM CDT SAT APR 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...AND
SOUTHWEST MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

FLOODING
THREAT...LIMITED
TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT

TORNADOES
THREAT...LIMITED
TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...MAINLY SUNDAY

A FEW SEVERE STORMS COULD DEVELOP THIS AFTERNOON AND EVENING. THE
MOST INTENSE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND
GUSTS AND PERHAPS A TORNADO. IN ADDITION...HEAVY RAINFALL WILL BE
POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

A POTENT SET-UP FOR SEVERE WEATHER SHOULD TAKE SHAPE LATE SUNDAY
AFTERNOON THROUGH THE EVENING HOURS. THERE IS AN ELEVATED THREAT FOR
SEVERE STORMS CAPABLE OF PRODUCING HAIL TO THE SIZE OF GOLF BALLS
ALONG WITH DAMAGING WINDS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON THROUGH SUNDAY NIGHT.

LAZ026-MSZ046-050>052-054>058-060>066-072>074-192000-
CONCORDIA-KEMPER-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-SMITH-
JASPER-CLARKE-ADAMS-FRANKLIN-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
256 PM CDT SAT APR 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND
SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

TORNADOES
THREAT...LIMITED
TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THIS AFTERNOON THROUGH SUNDAY

FLOODING
THREAT...LIMITED
TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT

A FEW SEVERE STORMS COULD DEVELOP THIS AFTERNOON AND EVENING. THE
MOST INTENSE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND
GUSTS AND PERHAPS A TORNADO. IN ADDITION...HEAVY RAINFALL WILL BE
POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THERE IS A LIMITED THREAT FOR SEVERE STORMS CAPABLE OF PRODUCING
HAIL TO THE SIZE OF QUARTERS AND A FEW DAMAGING WIND GUSTS SUNDAY
AFTERNOON THROUGH SUNDAY EVENING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON THROUGH SUNDAY NIGHT.

15

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR
 GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 9:13 PM CDTRiver Flood WarningJANAttala, Holmes14 days
Apr 18, 6:03 PM CDTTornado WarningJANSimpson, Smith42 min
Apr 18, 6:19 PM CDTSpecial Weather StatementJANJones26 min
Apr 18, 6:36 PM CDTSevere Thunderstorm WarningJANJones39 min
Apr 18, 6:41 PM CDTFlash Flood WarningJANCopiah2 hr
Apr 18, 6:45 PM CDTSevere Thunderstorm WarningJANSmith29 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.